Alert archive / Nevada / Flash Flood Warnings in 2014
Flash Flood Warning 37, NWS Elko, NV
NWS Elko, NV issued this flash flood warning at Sep 20, 2014, 4:27 PM PDT for Eureka County, Nye County, White Pine County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 20, 2014, 4:27 PM PDT (23:27 UTC)
- Expired
- Sep 20, 2014, 7:15 PM PDT
- In force
- 3 hr
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Eureka County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 189 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 11.5 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2459 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
016
WGUS55 KLKN 202327
FFWLKN
NVC011-023-033-210215-
/O.NEW.KLKN.FF.W.0037.140920T2327Z-140921T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
427 PM PDT SAT SEP 20 2014
THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL WHITE PINE COUNTY IN EASTERN NEVADA...
SOUTHEASTERN EUREKA COUNTY IN NORTH CENTRAL NEVADA...
THIS INCLUDES THE CITY OF PINTO SUMMIT...
NORTH CENTRAL NYE COUNTY IN SOUTH CENTRAL NEVADA...
THIS INCLUDES THE CITY OF DUCKWATER...
* UNTIL 715 PM PDT
* AT 421 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAINFALL FROM A COMPLEX OF THUNDERSTORMS IN THE WARNED
AREA. RADAR ESTIMATES THAT WIDESPREAD ONE INCH AMOUNTS HAVE
OCCURRED...WITH ANOTHER ONE HALF TO ONE INCH OF RAIN EXPECTED. FLASH
FLOODING OF LOW WATER CROSSINGS...DRY WASHES...AND SMALL STREAMS ARE
IMMINENT OR OCCURRING. STAY AWAY AND OUT OF WASHES AND STREAMS.
LOCATIONS IN THE WARNING INCLUDE...PINTO SUMMIT....PANCAKE
SUMMIT...HIGHWAY 50 FROM PANCAKE TO PINTO SUMMIT...DUCKWATER ROAD
NEAR AND AROUND POGUES STATION...FISH CREEK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ELKO.
&&
LAT...LON 3937 11605 3954 11581 3947 11560 3882 11562
3871 11584 3908 11624
$$
JRM2 follow-up statements
481
WGUS75 KLKN 210049
FFSLKN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
549 PM PDT SAT SEP 20 2014
NVC011-023-033-210215-
/O.CON.KLKN.FF.W.0037.000000T0000Z-140921T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHITE PINE NV-NYE NV-EUREKA NV-
549 PM PDT SAT SEP 20 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM PDT FOR
SOUTHEASTERN EUREKA...NORTH CENTRAL NYE AND WEST CENTRAL WHITE PINE
COUNTIES...
AT 545 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES
THAT HEAVY RAIN HAS ENDED ACROSS THE AREA...BUT THE THREAT FOR FLASH
FLOODING PERSISTS. RUNOFF FROM EARLIER STORMS WILL TAKE AWHILE TO
RETURN TO NORMAL. STAY AWAY AND OUT OF DRY WASHES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3937 11605 3954 11581 3947 11560 3882 11562
3871 11584 3908 11624
$$
JRM882
WGUS75 KLKN 210207
FFSLKN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
707 PM PDT SAT SEP 20 2014
NVC011-023-033-210217-
/O.EXP.KLKN.FF.W.0037.000000T0000Z-140921T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHITE PINE NV-NYE NV-EUREKA NV-
707 PM PDT SAT SEP 20 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 715 PM PDT FOR SOUTHEASTERN
EUREKA...NORTH CENTRAL NYE AND WEST CENTRAL WHITE PINE COUNTIES...
HEAVY RAINS HAVE MOVED OUT OF THE WARNING AREA.
&&
LAT...LON 3937 11605 3954 11581 3947 11560 3882 11562
3871 11584 3908 11624
$$
RCMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 20, 1:30 PM PDT, 2 hours 57 minutes earlier.
Area forecast discussion, Sep 20, 1:30 PM PDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 130 PM PDT SAT SEP 20 2014 .SYNOPSIS...A SLOW-MOVING LOW PRESSURE SYSTEM WILL BRING WIDESPREAD RAIN AND THUNDERSTORMS TO NEVADA THIS EVENING...TONIGHT AND SUNDAY. AREAS OF HEAVY RAINFALL ARE EXPECTED...WITH FLOODING POSSIBLE. DRY WEATHER WILL RETURN ON MONDAY...WITH ONLY A FEW THUNDERSTORMS LINGERING OVER ELKO COUNTY. THE NEXT STRONG PACIFIC STORM SYSTEM WILL BRING WINDY CONDITIONS TO NEVADA LATE NEXT WEEK...WITH VALLEY RAIN AND MOUNTAIN SNOW NEXT WEEKEND. && .SHORT TERM...TONIGHT THROUGH MONDAY. HEAVY RAIN LIKELY AND FLOODING POSSIBLE TONIGHT THROUGH SUNDAY... INTERESTING, AND RARE, SITUATION UNFOLDING FOR NEVADA TONIGHT THROUGH SUNDAY. A SLOW-MOVING CUTOFF LOW PRESSURE SYSTEM, NEAR LOS ANGELES THIS AFTERNOON, IS POISED TO TRACK DIRECTLY OVER THE CWA THROUGH SUNDAY. THE COMBINATION OF STRONG LIFT/DIFFLUENCE AHEAD OF THIS LOW, AND THE RICH MONSOON MOISTURE IT WILL BE INGESTING FROM ARIZONA, GIVES HIGH FORECASTER CONFIDENCE OF WIDESPREAD RAIN, SOME OF IT HEAVY, TONIGHT AND SUNDAY. INSTABILITY AND SHEAR WILL BE SUFFICIENT FOR STRONG TO SEVERE CONVECTION AS WELL, WITH THE STRONGEST STORMS PRODUCING ONE INCH DIAMETER HAIL AND WIND GUSTS TO 60 MPH. STILL, BELIEVE THE HIGHEST THREAT THROUGH SUNDAY WILL BE WIDESPREAD MODERATE TO HEAVY RAIN, WITH EXCESSIVE RAINFALL RATES EXPECTED FROM THE STRONGEST STORMS. FLOODING OR FLASH FLOODING IS A VERY REAL THREAT, WITH SOME OF IT OCCURRING WITH NOCTURNAL CONVECTION OVERNIGHT TONIGHT. WITH IT BEING A WEEKEND, AND MANY OUTDOOR ACTIVITIES IN PROGRESS, PARTNERS AND CUSTOMERS ARE URGED TO BE AWARE OF THE FLOODING THREAT ACROSS NEVADA LATE THIS AFTERNOON THROUGH SUNDAY. NEEDLESS TO SAY, THE FLASH FLOOD WATCH WILL CONTINUE WITH NO CHANGES. GAVE SOME THOUGHT ABOUT ADDING HUMBOLDT COUNTY, BUT FELT THE HEAVIEST RAINS WILL FALL JUST TO THE SE OF WINNEMUCCA, WITH LESSER TOTALS ACROSS NORTHERN HUMBOLDT COUNTY. HIGHEST THREAT FOR FLASH FLOODING WILL BE SOUTH OF INTERSTATE 80 OVERNIGHT THROUGH 5 AM, WITH THE THREAT EXPANDING INTO NORTHERN NEVADA ON SUNDAY. WIDESPREAD QPF OF 0.25-0.50 INCH CAN BE EXPECTED, WITH LOCAL AMOUNTS TO NEAR 3 INCHES POSSIBLE. SATELLITE PRECIPITATION ESTIMATES DISCUSSION FROM NESDIS IS EXCELLENT, AND AFTER COORDINATION WITH THEM, AGREE THIS PATTERN IS ONE THAT RESEARCH HAS SHOWN TO PRODUCE EXCESSIVE HEAVY RAINFALL IN THE GREAT BASIN. LIFT WILL BE STRONG, AND WHEN COUPLED WITH NEAR ALL-TIME RECORD PW FOR LATE SEPTEMBER, THE CONCERN FOR FLOODING IS SUBSTANTIAL. STAY TUNED THROUGH TONIGHT AND SUNDAY FOR FLOOD ADVISORIES, STATEMENTS, AND WARNINGS. VERY MILD TONIGHT, AS MOISTURE AND CLOUDS STREAM NORTH. MANY VALLEYS WILL FAIL TO FALL BELOW 60 DEGREES, SMASHING WARMEST LOW TEMPERATURE RECORDS FOR SEPTEMBER 21. SUNDAY...CUTOFF LOW WILL MEANDER DIRECTLY OVER NEVADA, PRODUCING A CLOUDY COOL DAY WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. FLOW ALOFT IN THE LOW PRESSURE SYSTEM WILL BE WEAK, FOR SLOW AND ERRATIC STORM MOTIONS, SO THE THREAT FOR FLOODING WILL CONTINUE. CONTINUED THE TREND OF INCREASING RAIN/THUNDERSTORM COVERAGE IN THE GRIDS, AND CONTINUED MENTION OF HEAVY RAIN. HIGH TEMPERATURES SUNDAY WILL ACTUALLY BE BELOW NORMAL THANKS TO THE CLOUDS AND RAIN, IN THE UPPER 60S AND LOWER 70S. SUNDAY NIGHT AND MONDAY...CUTOFF LOW WEAKENS TO AN OPEN WAVE AND EJECTS RAPIDLY OUT OF NEVADA, WITH SHORTWAVE RIDGING DOMINATING BY MONDAY AFTERNOON. KEPT A FEW THUNDERSTORMS MENTIONED ON THE HIGHER TERRAIN OF ELKO COUNTY MONDAY AFTERNOON, AS SUGGESTED BY MOST MODELS. DRY WEATHER WILL RETURN TO MOST LOCALES, ALONG WITH TEMPERATURES RETURNING TO NEAR NORMAL. TURNER .LONG TERM...MONDAY NIGHT THROUGH NEXT SATURDAY. MODELS IN AGREEMENT WITH A SHORT RIDGE BUILDING INTO THE REGION MONDAY NIGHT WITH THE RIDGE AXIS SHIFTING INTO UTAH BY 12Z WEDNESDAY. SOUTHWEST FLOW DEVELOPS OVER NEVADA BY WEDNESDAY AFTERNOON WITH BREEZY WINDS DEVELOPING MAINLY OVER THE WESTERN ZONES. BY THURSDAY DGEX...GFS AND GEM BRING A DECENT TROF INTO THE AREA THURSDAY WHILE THE EC HOLDS THE TROF ALONG THE WEST LONGER. STILL...ALL MODELS SOLUTIONS SUGGEST A WINDY DAY BY THURSDAY AFTERNOON...ESPECIALLY OVER THE WESTERN ZONES AND EASTERN SLOPES OF THE MOUNTAINS FROM DOWNSLOPE CONDITIONS. THINK PRECIP WILL BE LIMITED UNTIL THE COLD FRONT PASSES THROUGH THE CWA. THUS HAVE BACKED OFF POPS THURSDAY. HAVE BEST CHANCE POPS FRIDAY AS MODELS...EXCEPTION THE EC...HAVE TROF AXIS OVER WESTERN NV AND COLD FRONT IN EASTERN NV. AT THIS TIME...WITH 700MB TEMPS AROUND -4C...SNOW LEVELS LOOK TO DROP AROUND 6500 FEET FRIDAY NIGHT INTO SATURDAY MORNING. EXPECT SHOWERY CONDITIONS ON NEXT SATURDAY WITH SNOW LEVELS RISING TO AROUND 7000 FEET. BY THIS TIME...EC IS JUST BRINGING THE COLD FRONT THROUGH. ONE PROBLEM NOTED IS GFS IS DIGGING THE TROF ON FRIDAY WHICH ACTUALLY MAY SLOW THE SYSTEM UP CLOSER TO THE EC SOLUTION. JH && .AVIATION...EXPECT VFR CIGS AND VIS ALL TERMINALS NEXT 24 HOURS. THUNDERSTORMS WITH HEAVY SHOWERS AT TIMES WILL BE OVER/NEAR THE SITES DURING THE NEXT 24 HOURS. JH && .FIRE WEATHER...WIDESPREAD RAIN AND THUNDERSTORMS EXPECTED THROUGH SUNDAY. LOCALLY HEAVY RAIN AND STRONG CONVECTION IS LIKELY, WITH SEVERE CONVECTION AND FLASH FLOODING POSSIBLE. FLOODING MOST LIKELY NEAR ANY BURN SCARS. LIGHTNING WILL BE COMMON THIS AFTERNOON, TONIGHT INTO SUNDAY, WITH INSTABILITY FUELING CONVECTION THROUGH THE OVERNIGHT HOURS. EXPECT LAL OF AT LEAST 4, WITH 5 POSSIBLE FOR SOME FWZ. INCREASING PW WILL KEEP STORMS WET, WITH ANY NEW FIRE STARTS SMALL AND LIMITED. DRY WEATHER WILL RETURN MONDAY. WINDY DRY WEATHER, WITH STRONG SW WINDS, IS EXPECTED BY MIDDLE TO LATTER PORTIONS OF NEXT WEEK. SOME WIND/RH ISSUES ARE POSSIBLE BY THURSDAY AHEAD OF STRONG APPROACHING PACIFIC TROUGH. TURNER && .LKN WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 5 PM PDT THIS AFTERNOON THROUGH SUNDAY EVENING FOR NORTHEASTERN NYE COUNTY...NORTHERN ELKO COUNTY... NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY...NORTHWESTERN NYE COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE...SOUTH CENTRAL ELKO COUNTY...SOUTHEASTERN ELKO COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...SOUTHWESTERN ELKO COUNTY...WHITE PINE COUNTY. && 99/87/87/99
In the hours before
Special weather statement, Sep 20, 2:36 PM PDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 236 PM PDT SAT SEP 20 2014 NVZ035-041-202215- NORTHEASTERN NYE COUNTY NV-WHITE PINE COUNTY NV- 236 PM PDT SAT SEP 20 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NYE AND SOUTHERN WHITE PINE COUNTIES UNTIL 315 PM PDT... AT 234 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 17 MILES NORTHEAST OF BLUE EAGLE RANCH...MOVING NORTHWEST AT 15 MPH. HAIL UP TO THE SIZE OF DIMES...WHICH COULD ACCUMULATE AND MAKE ROADWAYS SLICK...AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... CURRANT... US HIGHWAY 6 NEAR CURRANT... STATE ROUTE 379 NEAR CURRANT... && LAT...LON 3884 11573 3901 11532 3860 11512 3850 11537 TIME...MOT...LOC 2135Z 152DEG 15KT 3873 11537 JRM
Special weather statement, Sep 20, 2:49 PM PDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 249 PM PDT SAT SEP 20 2014 NVZ035-037-202230- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-WHITE PINE COUNTY NV- 249 PM PDT SAT SEP 20 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN EUREKA AND WESTERN WHITE PINE COUNTIES UNTIL 330 PM PDT... AT 247 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF PINTO SUMMIT...MOVING NORTHWEST AT 25 MPH. HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... PINTO SUMMIT... EUREKA... EUREKA AIRPORT... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3963 11621 3982 11580 3937 11563 3928 11579 TIME...MOT...LOC 2149Z 146DEG 20KT 3939 11579 JRM
Special weather statement, Sep 20, 3:15 PM PDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 315 PM PDT SAT SEP 20 2014 NVZ037-202300- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV- 315 PM PDT SAT SEP 20 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LANDER AND SOUTHWESTERN EUREKA COUNTIES UNTIL 400 PM PDT... AT 312 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG U.S. HIGHWAY 50...FROM NEAR AUSTIN TO HICKISON SUMMIT...TO NORTH OF ANTELOPE PEAK...MOVING NORTHWEST AT 20 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. PONDING ON ROADWAYS IS LIKELY. SMALL HAIL IS POSSIBLE. * LOCATIONS IMPACTED INCLUDE... U.S. HIGHWAY 50 FROM BOB SCOTT SUMMIT TO NORTH OF ANTELOPE PEAK... U.S. HIGHWAY 50 NEAR HICKISON SUMMIT... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3953 11703 3968 11645 3941 11630 3926 11693 TIME...MOT...LOC 2212Z 183DEG 38KT 3944 11662 TURNER
Special weather statement, Sep 20, 3:49 PM PDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 349 PM PDT SAT SEP 20 2014 NVZ035-037-202330- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-WHITE PINE COUNTY NV- 349 PM PDT SAT SEP 20 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EUREKA AND WESTERN WHITE PINE COUNTIES UNTIL 430 PM PDT... AT 348 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES SOUTHEAST OF PINTO SUMMIT...MOVING NORTHWEST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCALIZED FLOODING IS POSSIBLE. * LOCATIONS IMPACTED INCLUDE... PANCAKE SUMMIT... U.S. HIGHWAY 50 BETWEEN PINTO SUMMIT AND PANCAKE SUMMIT... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3937 11597 3950 11575 3931 11557 3919 11575 TIME...MOT...LOC 2248Z 139DEG 24KT 3931 11574 TURNER
Special weather statement, Sep 20, 4:18 PM PDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 418 PM PDT SAT SEP 20 2014 NVZ035-037-210000- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-WHITE PINE COUNTY NV- 418 PM PDT SAT SEP 20 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EUREKA AND WESTERN WHITE PINE COUNTIES UNTIL 500 PM PDT... AT 416 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PINTO SUMMIT...MOVING NORTHWEST AT 15 MPH. HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... PINTO SUMMIT... EUREKA... EUREKA AIRPORT... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3957 11626 3977 11578 3938 11560 3923 11597 TIME...MOT...LOC 2318Z 151DEG 12KT 3944 11586 JRM
Special weather statement, Sep 20, 4:24 PM PDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
424 PM PDT SAT SEP 20 2014
NVZ040-210000-
NORTHWESTERN NYE COUNTY NV-
424 PM PDT SAT SEP 20 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NYE COUNTY UNTIL 500 PM
PDT...
AT 421 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR...AND
LIGHTNING AND SATELLITE DATA... WERE TRACKING STRONG THUNDERSTORMS
NEAR AND SOUTH OF TONOPAH...MOVING NORTHWEST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING. LOCALIZED FLOODING IS POSSIBLE.
* LOCATIONS IMPACTED INCLUDE...
TONOPAH...
U.S. HIGHWAY 6 NEAR TONOPAH...
STATE HIGHWAY 376 NEAR TONOPAH...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3804 11723 3825 11746 3831 11751 3837 11691
3804 11684
TIME...MOT...LOC 2322Z 151DEG 12KT 3810 11718
TURNERThe office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 2:35 AM PDT | Flash Flood Watch | LKN | Elko, Eureka, Lander, Nye, White Pine | 42 hr |
| Sep 20, 11:30 AM PDT | Special Weather Statement | LKN | Lander | 30 min |
| Sep 20, 12:48 PM PDT | Special Weather Statement | LKN | 27 min | |
| Sep 20, 1:19 PM PDT | Areal Flood Advisory | LKN | Nye | 3 hr |
| Sep 20, 1:54 PM PDT | Special Weather Statement | LKN | 51 min | |
| Sep 20, 2:36 PM PDT | Special Weather Statement | LKN | 39 min | |
| Sep 20, 2:49 PM PDT | Special Weather Statement | LKN | 41 min | |
| Sep 20, 3:15 PM PDT | Special Weather Statement | LKN | 45 min | |
| Sep 20, 3:49 PM PDT | Special Weather Statement | LKN | 41 min | |
| Sep 20, 4:18 PM PDT | Special Weather Statement | LKN | 42 min | |
| Sep 20, 4:24 PM PDT | Special Weather Statement | LKN | 36 min | |
| Sep 20, 4:46 PM PDT | Areal Flood Advisory | LKN | Nye | 3 hr |
| Sep 20, 4:59 PM PDT | Severe Thunderstorm Warning | LKN | Eureka, Lander, Nye | 29 min |
Nearby
Flash Flood Warnings in Nevada, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.